Heart patients on toprol (metoprolol) who have anaphylactic shock from food allergies. How are they treated? Still with typical epinephrine?
Yes. Anaphylactic shock is treated with epi in almost all cases.
Yes. Epinephrine is still first line treatment.
Believe so. I believe so but there are other meds used also.
What does ER do if a patient with heart disease and tachycardia has anaphylaxis shock? Do they still give epinephrine injection?
Usualloy yes. Tachycardia is frequently caused by anaphylaxis. The only drug that truly treats the condition is epinephrine. Therefore, the drug should still be used in patients with heart disease. However, a good way of reducing the danger from the medication is to give lower initial doses, e.g. A pediatric dose of 0.15mg im, which can be repeated every 10 minutes as necessary. Read more...
Baby girl has severe multiple food allergy with symptoms of anaphylaxis but drs say no to epipen (epinephrine). Why would they do that?
Anaphylaxis. Sounds like you should get a new allergist immediately! Read more...